MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B9438
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned; however, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
The event occurred on an unspecified date and involved a 8" smallbore ext set w/clave®, clamp, rotating luer where it was reported a patient was having laryngospasm.Iv inserted with no issue.Drugs were given directly in the catheter to treat the laryngospasm before the iv line was connected.When the iv line was connected, it was difficult to connect to t-connector to catheter.When catheter was connected, the line was leaking.Issue was resolved once the t-connector was changed.When defective t-connector was inspected, a large crack was found in the slip tip portion of the connector along with an extra piece of plastic bent inside the connector.There was patient involvement and unknown adverse event.
 
Additional Manufacturer Narrative
Received a photo from the customer showing the affected sample.Blood was visible in the female luer, however, no cracks or leaks were visible on the photo.The reported complaint of a leak and a crack could not be confirmed.Without the return of the sample, a comprehensive review cannot be performed and a probable cause cannot be determined.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.Corrected information can be found in d10 and e1.

Brand Name
8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21858046
Report Number9617594-2025-00785
Device Sequence Number15449103
Product Code FMG
UDI-Device Identifier00887709013889
UDI-Public(01)00887709013889(17)291101(10)14215300
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB9438
Device Lot Number14215300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRAVENOUS LINE, UNK MFR.; INTRAVENOUS LINE, UNK MFR.; UNSPECIFIED CATHETER, MFR UNK.; UNSPECIFIED MEDICATION, UNK MFR.; UNSPECIFIED MEDICATION, UNK MFR.
Patient SexUnknown